Alert archive / Montana / Special Weather Statements in 2014
Special Weather Statement, NWS Great Falls, MT
NWS Great Falls, MT issued this special weather statement at Jun 27, 2014, 6:21 PM MDT for Broadwater County, Montana. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2014, 6:21 PM MDT (00:21 UTC)
- Expired
- Jun 27, 2014, 7:00 PM MDT
- In force
- 39 min
- Issued by
- NWS Great Falls, MT
County Broadwater County, MT
The radar
The Great Falls radar (KTFX), 96 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 0.4 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 28 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 2010 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
784
WWUS85 KTFX 280021
SPSTFX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
621 PM MDT FRI JUN 27 2014
MTZ014-052-053-280100-
BROADWATER MT-CENTRAL AND SOUTHERN LEWIS AND CLARK MT-JEFFERSON MT-
621 PM MDT FRI JUN 27 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LEWIS AND CLARK...
NORTHERN JEFFERSON AND NORTHERN BROADWATER COUNTIES UNTIL 700 PM
MDT...
AT 619 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
AN AREA OF THUNDERSTORMS 8 MILES SOUTHWEST OF HELENA...MOVING EAST
AT 30 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN.
* LOCATIONS IMPACTED INCLUDE...
HELENA AND CLANCY...
MONTANA CITY...
EAST HELENA...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 4665 11231 4684 11163 4681 11161 4681 11151
4664 11141 4663 11133 4656 11132 4654 11134
4653 11129 4650 11126 4647 11126 4633 11234
TIME...MOT...LOC 0021Z 253DEG 25KT 4655 11216
$$
MLVWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this special weather statement went out at Jun 27, 5:50 PM MDT, 31 minutes earlier.
Area forecast discussion, Jun 27, 5:50 PM MDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 550 PM MDT Fri Jun 27 2014 ...UPDATE TO AVIATION... .DISCUSSION... Today through Friday...It will still be unstable over the region for the next few days...as an upper level disturbance moves through. Scattered thunderstorms will continue tonight...with a few storms producing brief heavy rain for a few minutes. Expect another round of showers/thunderstorms on Saturday...but on Sunday the thunderstorm activity should be more isolated. For Monday...a quick moving cold front will slide southward into North Central MT during the morning...producing some light rain over North Central MT while much of Southwest MT remains dry. It starts to dry out a bit for Tuesday and Wednesday as warmer air moves back into the region. The airmass becomes unstable again for Thursday and Friday allowing for another round of showers and thunderstorms. Some of these storms later next week could be a bit stronger...as the airmass will be a bit more unstable. In terms of temperatures...generally below normal temperatures are expected for this weekend...but still reasonable. Temperatures start to warm up early next week...and by Wednesday...afternoon highs will be close to 10 degrees above normal...with afternoon highs near 90 degrees at many lower elevation sites. The warm weather is expected to continue into next Thursday and Friday as well. Brusda && .AVIATION... UPDATED 1750Z. Cyclonically curved westerly flow aloft and a weakly unstable airmass have combined for scattered to numerous showers and a few thunderstorms across the forecast area. VFR conditions prevail but some stronger storms may produce brief MVFR conditions in heavy rain. Most convection will dissipate by 03Z but isolated/scattered light showers may continue overnight. Pacific cold front pushes through the state Saturday morning with gusty westerly winds developing behind the front. mpj && .HYDROLOGY... Rain showers today are a bit more scattered along the front range of the Rockies. Thus the potential for flooding has decreased. Therefore all flood highlights have been cancelled at this time. && .PRELIMINARY POINT TEMPS/POPS... GTF 49 68 48 69 / 30 30 20 20 CTB 48 66 48 66 / 20 30 20 20 HLN 51 71 49 71 / 40 40 20 20 BZN 46 69 43 71 / 50 40 20 10 WEY 34 62 34 65 / 50 30 20 10 DLN 45 68 42 69 / 40 30 20 10 HVR 52 74 50 72 / 40 20 20 30 LWT 47 67 45 68 / 50 30 20 20 && .TFX WATCHES/WARNINGS/ADVISORIES... NONE. && weather.gov/greatfalls www.twitter.com/NWSGreatFalls www.facebook.com/US.NationalWeatherService.GreatFalls.gov
In the hours before
Local storm report, Jun 27, 6:04 PM MDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
604 PM MDT FRI JUN 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0603 PM HAIL 5 N BOZEMAN 45.75N 111.04W
06/27/2014 M0.25 INCH GALLATIN MT TRAINED SPOTTER
PEA-SIZED HAIL AND HEAVY RAIN.
&&
MLVSpecial weather statement, Jun 27, 6:21 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
621 PM MDT FRI JUN 27 2014
MTZ014-052-053-280100-
BROADWATER MT-CENTRAL AND SOUTHERN LEWIS AND CLARK MT-JEFFERSON MT-
621 PM MDT FRI JUN 27 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LEWIS AND CLARK...
NORTHERN JEFFERSON AND NORTHERN BROADWATER COUNTIES UNTIL 700 PM
MDT...
AT 619 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
AN AREA OF THUNDERSTORMS 8 MILES SOUTHWEST OF HELENA...MOVING EAST
AT 30 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN.
* LOCATIONS IMPACTED INCLUDE...
HELENA AND CLANCY...
MONTANA CITY...
EAST HELENA...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 4665 11231 4684 11163 4681 11161 4681 11151
4664 11141 4663 11133 4656 11132 4654 11134
4653 11129 4650 11126 4647 11126 4633 11234
TIME...MOT...LOC 0021Z 253DEG 25KT 4655 11216
MLVThe office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 7:04 PM MDT | Special Weather Statement | TFX | Cascade | 41 min |
Nearby
Special Weather Statements in Montana, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.